Alert archive / California / Wind Advisories in 2010
Wind Advisory 6, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Apr 1, 2010, 3:11 PM PDT. It took effect at Apr 2, 2010, 3:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2010, 3:11 PM PDT (22:11 UTC)
- In effect from
- Apr 2, 2010, 3:00 AM PDT
- Expired
- Apr 2, 2010, 11:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
331 WWUS76 KEKA 012211 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 311 PM PDT THU APR 1 2010 ...WINDY CONDITIONS ALONG COASTAL DEL NORTE COUNTY LATE TONIGHT AND FRIDAY MORNING... CAZ001-021300- /O.NEW.KEKA.WI.Y.0006.100402T1000Z-100402T1800Z/ REDWOOD COAST- 311 PM PDT THU APR 1 2010 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 11 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM PDT FRIDAY. * WINDS WILL INCREASE RAPIDLY LATE TONIGHT AND EARLY FRIDAY MORNING ALONG THE DEL NORTE COUNTY COAST...ESPECIALLY IN THE VICINITY OF CRESCENT CITY AND POINT ST. GEORGE. * SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH CAN BE EXPECTED THROUGH MID MORNING FRIDAY. WINDS WILL TURN WESTERLY AND DECREASE FOR THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS AROUND 35 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Apr 1, 2:40 PM PDT, 31 minutes earlier.
Area forecast discussion, Apr 1, 2:40 PM PDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 240 PM PDT THU APR 1 2010 .SYNOPSIS...YET ANOTHER COLD FRONT WILL APPROACH THE REGION OVERNIGHT BRINGING MORE RAIN AND HIGHER ELEVATION SNOW ON FRIDAY. && .SHORT TERM (THROUGH FRI NIGHT)...HIGH CLOUDS ARE QUICKLY OVERRUNNING THE AREA FROM THE NORTHWEST AHEAD OF THE NEXT COLD FRONT. STRONG ISENTROPIC LIFT WILL COMMENCE LATER THIS EVENING ON THE HEELS OF A RAPIDLY INCREASING LLJ. THE MAJOR FCST ISSUED TODAY REVOLVE AROUND HEADLINES CONCERNING BOTH WIND AND SNOW. WINDS AT 925 MB INCREASE TO 55 KTS AROUND 12Z ALONG THE COAST...TRANSLATING TO WINDS AT THE SFC GUSTING TO AROUND 50 MPH. EXPOSED CAPES AND HEADLINES...ESPECIALLY AROUND CRESCENT CITY SHOULD SEE THESE WINDS AND WE WILL HOIST A WIND ADVISORY FOR THE MORNING HOURS ON FRIDAY. PRECIP IS EXPECTED TO DEVELOP AFTER MIDNIGHT AND SPREAD SOUTH BY THE EARLY MORNING HOURS. PRECIP RATES MAY BE ENHANCED BY A 120 KT JET STREAK MOVING OVERHEAD AROUND MIDDAY ON FRI. FIGURING OUT SNOW LEVELS IS ONE OF OUR BIGGEST CHALLENGES DURING THIS EVENT. THE COLD AIR AND SNOW OF THE PAST COUPLE DAYS DOES NOT SEEM TO HAVING TOO MUCH OF AN EFFECT ON TEMPS. ACCORDING TO OBS THIS AFTERNOON...MOST LOCATIONS HAVE WARMED UP NICELY (INTO THE 40S AND 50S). WE WERE CONCERNED ABOUT RESIDUAL COLD AIR BEING TRAPPED IN SHELTERED VALLEYS...BUT BASED ON CURRENT CONDITIONS...THAT NO LONGER LOOKS LIKE A BIG ISSUE. AS THE WARM AIR GETS PUMPED IN OVERNIGHT...FREE AIR SNOW LEVELS SHOULD RISE TO 3500 FT OR HIGHER. COLD AIR BEHIND THE FRONT RUSHES IN FRI AFTN/EVE...BUT THIS IS HAPPENING AS THE PRECIP IS BEGINNING TO WIND DOWN. DESPITE THESE LIMITING FACTORS...WE WILL GO AHEAD AND ISSUE A WINTER WEATHER ADVISORY ABOVE 3500 FT. DESPITE THE FAST MOVING NATURE OF THIS SYSTEM...PLENTY OF MOISTURE IS AVAILABLE LEADING TO QPF TOTALS OF 0.5-1.5 INCHES. THESE NUMBERS COULD TRANSLATE TO SNOWFALL TOTALS OF GREATER THAN 6 INCHES ABOVE 3500 FT. JCA .LONG TERM (SAT THROUGH THU)...ZONAL FLOW WILL PERSIST BEHIND THE FRONT AS WEAK HIGH PRESSURE MOVES IN AT THE SFC. SCT -SHRA CANNOT BE RULED OUT...ESPECIALLY NORTH OF CAPE MENDOCINO CLOSER TO WEAK SHORTWAVES PASSING BY. A MORE POTENT SHORTWAVE TROUGH ARRIVES FOR SUNDAY INTO MONDAY. THIS SYSTEM IS CONTINUING TO TREND A BIT COLDER AND STRONGER...SIMILAR TO THOSE WE EXPERIENCED EARLIER THIS WEEK. THERE CERTAINLY COULD BE CONVECTION AND HIGH ELEVATION SNOW ISSUES...BUT DETAILS WILL NOT BECOME CLEAR FOR ANOTHER DAY OR SO. BEYOND THAT...MODELS CONTINUE TO ADVERTISE A PATTERN CHANGE BY THE MIDDLE OF NEXT WEEK WITH A RETURN TO DRIER AND WARMER CONDITIONS AS RIDGING KEEPS SHORTWAVES FARTHER NORTH. BETTWY/JCA && .MARINE...LOW PRESSURE APPROACHING QUICKLY WILL RESULT IN A RAPID INCREASE IN SOUTHERLY WINDS LATE TONIGHT THROUGH MID-DAY FRIDAY. ALTHOUGH A RELATIVELY SHORT DURATION OF STRONG WINDS...GALES AND GALE FORCE GUSTS ARE LIKELY ACROSS THE NORTHERN WATERS. HAVE ISSUED GALE WARNING AND HAZ SEAS WARNING ACCORDINGLY FOR EXPECTED STEEP WIND WAVES. MEANWHILE...WESTERLY SWELLS TRAINS WILL CONTINUE TO AFFECT THE WATERS THROUGH NEXT WEEK. ANOTHER STORM SYSTEM WILL BRING MORE WIDESPREAD STRONG SOUTHERLY WINDS FOR SUNDAY MORNING. HENRY && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE EVENING. A STRONG COASTAL LOW LEVEL JET WILL DEVELOP LATE TONIGHT AND FRIDAY MORNING AS A STORM SYSTEM MOVES INTO THE REGION. STRONG WIND GUSTS ARE LIKELY FRIDAY MORNING ALONG WITH NON-CONVECTIVE LOW LEVEL WIND SHEAR...ESPECIALLY ALONG COASTAL AREAS. MVFR CONDITIONS WILL ACCOMPANY RAIN AS IT PUSHES EAST LATE TONIGHT AND EARLY FRIDAY. HENRY && .EKA WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 3 AM TO 11 AM PDT FRIDAY CAZ001. WINTER WEATHER ADVISORY FROM 4 AM TO 6 PM PDT FRIDAY ABOVE 3500 FT CAZ003-004. SMALL CRAFT ADVISORY UNTIL 3 AM PDT FRIDAY PZZ450-470. GALE WARNING FROM 3 AM TO 11 AM PDT FRIDAY PZZ450-470. HAZARDOUS SEAS WARNING FROM 3 AM TO 11 AM PDT FRIDAY PZZ450-470. SMALL CRAFT ADVISORY UNTIL MONDAY PZZ455-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 1, 8:26 AM PDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 826 AM PDT THU APR 1 2010 CAZ001>004-076-021530- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 826 AM PDT THU APR 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 2:10 AM PDT | Frost Advisory | EKA | 6 hr | |
| Apr 1, 4:40 AM PDT | Small Craft Advisory | EKA | 43 hr | |
| Apr 1, 2:23 PM PDT | Gale Warning | EKA | 24 hr | |
| Apr 1, 2:23 PM PDT | Hazardous Seas Warning | EKA | 24 hr | |
| Apr 1, 3:12 PM PDT | Winter Weather Advisory | EKA | 27 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.